Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 45, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 16, 2007, 5:41 PM MDT for Hudspeth County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2007, 5:41 PM MDT (23:41 UTC)
- Expired
- Jun 16, 2007, 6:45 PM MDT
- In force
- 64 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 139 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 2390 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEPZ 162343
SVREPZ
TXC229-170045-
/O.NEW.KEPZ.SV.W.0045.070616T2341Z-070617T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
541 PM MDT SAT JUN 16 2007
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HUDSPETH COUNTY IN SOUTHWEST TEXAS...
THIS INCLUDES THE CITY OF SIERRA BLANCA...
* UNTIL 645 PM MDT(745 PM CDT)
* AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 14 MILES WEST OF SIERRA BLANCA...AND MOVING SOUTH
AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MILE MARKER 92 ON INTERSTATE 10 AT 550 PM MDT
RURAL SOUTHERN HUDSPETH COUNTY AT 600 PM MDT
HEAVY RAIN ASSOCIATED WITH THIS STORM MAY CAUSE LOCALIZED FLOODING
OF SMALL STREAMS...ARROYOS AND ROADWAYS. PLEASE USE CAUTION WHEN
TRAVELING IN THIS AREA.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3136 10549 3129 10580 3093 10563 3092 10519
3117 10533
$$
AAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:43 PM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 16, 3:43 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 343 PM MDT SAT JUN 16 2007 .SYNOPSIS... WARM AND GENERALLY DRY CONDITIONS WILL CONTINUE FOR MOST OF THE COMING WEEK AS HIGH PRESSURE WILL CONTROL OUR WEATHER. ENOUGH MOISTURE WILL REMAIN TRAPPED IN THE LOWER PART OF THE ATMOSPHERE TO HELP GENERATE ISOLATED THUNDERSTORMS EACH DAY. TEMPERATURES WILL RUN NEAR THE CENTURY MARK IN THE LOWLANDS. && .DISCUSSION... THE BATTLE BETWEEN THE MOIST AIR AND THE DRY AIR CONTINUES. TODAY THE MOISTURE IS WINNING...BUT IN THE LONG RUN IT LOOKS LIKE THE DRY AIR WILL WIN. LAST NIGHT MOISTURE TRICKLED BACK INTO THE AREA AND TODAY THE HEATING IS ACTING ON THIS MOISTURE TO GIVE US SOME PRETTY HEALTHY STORMS. THE DRYER AIR WILL PUSH IN TOMORROW TO HELP LESSEN THE POPS...BUT NOT ELIMINATE THEM. AS A MATTER OF FACT DESPITE THE RIDGE BUILDING IN ACROSS NEW MEXICO ENOUGH MOISTURE WILL REMAIN TRAPPED UNDER THE RIDGE TO GIVE US A SLIGHT CHANCE FOR THUNDERSTORMS MOST AFTERNOONS AND EARLY EVENING. TEMPERATURES WILL CONTINUE TO RUN A FEW DEGREES ABOVE NORMAL...WHICH MEANS THE LOWLANDS WILL BE CLOSE TO OR A LITTLE ABOVE TRIPLE DIGITS FOR MOST OF THIS WEEK. EARLIER MODEL RUNS HAD INDICATED ANOTHER SURGE OF MOISTURE BY MID WEEK...BUT NOW BOTH THE GFS AND NAM HAVE THE MOISTURE STAYING TO THE EAST OF THE AREA...BUT AS I SAID BEFORE ENOUGH LOW LEVEL MOISTURE REMAINS TO WARRANT KEEPING THE SLIGHT CHANCE POPS IN THE FORECAST FOR MOST OF THE COMING WEEK. THIS PATTERN LOOKS TO CONTINUE INTO THE COMING WEEKEND. && .AVIATION... GENERALLY VFR CONDITIONS FOR THE NEXT 24 HOURS...EXCEPT IN AND NEAR THUNDERSTORMS WERE MVFR TO IFR CEILINGS AND VSBYS ARE POSSIBLE. IN ADDITION THE THUNDERSTORMS WILL CAUSE STRONG TURBULENCE ALOFT AND STRONG SURFACE WINDS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 72 99 72 101 73 / 10 10 10 0 0 SIERRA BLANCA TX 68 97 68 99 67 / 10 10 10 0 0 LAS CRUCES 68 100 68 101 68 / 10 10 10 0 0 ALAMOGORDO 67 96 67 100 66 / 10 10 10 0 0 CLOUDCROFT 50 77 48 77 47 / 20 20 20 10 10 TRUTH OR CONSEQUENCES 65 97 67 98 66 / 10 10 10 0 0 SILVER CITY 62 92 61 95 59 / 10 10 10 0 0 DEMING 68 98 69 100 68 / 10 0 0 0 0 LORDSBURG 67 99 69 100 68 / 10 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 15/15
In the hours before
Special weather statement, Jun 16, 1:49 PM MDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 149 PM MDT SAT JUN 16 2007 NMZ025-162300- SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 149 PM MDT SAT JUN 16 2007 ...STRONG THUNDERSTORMS WITH SMALL HAIL...GUSTY WINDS AND VERY HEAVY RAIN ACROSS PORTIONS OF THE SACRAMENTO MOUNTAINS... STRONG THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS THE HIGHER ELEVATIONS OF THE SACRAMENTO MOUNTAINS. THIS INCLUDES...BUT IS NOT LIMITED TO...AREAS AROUND MESCALERO...CLOUDCROFT... SACRAMENTO...AND TIMBERON. SOME OF THESE STORMS WILL HAVE THE CAPABILITY OF PRODUCING SMALL HAIL UP TO ONE HALF INCH IN DIAMETER...STRONG GUSTY WINDS AND FREQUENT LIGHTNING. IN ADDITION...THESE STORMS HAVE HAD A HISTORY OF FORMING OVER AND STAYING OVER THE SAME LOCATIONS FOR EXTENDED PERIODS OF TIME. THIS HAS ALREADY RESULTED IN ONE HOUR RAINFALL RATES IN EXCESS OF ONE AND ONE QUARTER INCHES IN MANY LOCATIONS THROUGHOUT THE SACRAMENTO MOUNTAINS AREA. AS SUCH...LOCALIZED FLOODING IS POSSIBLE. BE ESPECIALLY MINDFUL OF AREAS KNOWN TO FLOOD...NORMALLY DRY ARROYOS...AND LOW WATER CROSSINGS. IF WATER COVERS THE ROADWAYS DO NOT ATTEMPT TO DRIVE THROUGH. TURN AROUND DONT DROWN.EXCESSIVE RAINFALL WILL MAKE STREAMS RUN HIGHER AND SOONER THAN NORMAL. PIEPER
Special weather statement, Jun 16, 2:50 PM MDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 250 PM MDT SAT JUN 16 2007 NMZ022>025-031-032-TXZ055-056-170000- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...DEMING... LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 250 PM MDT SAT JUN 16 2007 ...ISOLATED STRONG THUNDERSTORMS DEVELOPING ACROSS THE AREA... ISOLATED STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS THROUGH THE AFTERNOON HOURS TODAY. SOME OF THESE STORMS WILL HAVE THE CAPABILITY OF PRODUCING SMALL HAIL UP TO ONE HALF INCH IN DIAMETER...STRONG GUSTY WINDS AND FREQUENT LIGHTNING. IN ADDITION...THESE STORMS HAVE HAD A HISTORY OF PRODUCING VERY HEAVY RAINFALL. THIS...COMBINED WITH THE SLOW MOVEMENT OF THE STORMS...MEANS THAT LOCALIZED FLOODING IS POSSIBLE. BE ESPECIALLY MINDFUL OF AREAS KNOWN TO FLOOD...NORMALLY DRY ARROYOS...AND LOW WATER CROSSINGS. IF WATER COVERS THE ROADWAYS DO NOT ATTEMPT TO DRIVE THROUGH. TURN AROUND DONT DROWN. EXCESSIVE RAINFALL WILL MAKE STREAMS RUN HIGHER AND SOONER THAN NORMAL. PIEPER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:06 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 54 min |
| Jun 16, 4:49 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.